MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NRG Transseptal Needle; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION NRG Transseptal Needle; Catheter, Septostomy
Model Number NRG-E-HF-71-C1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 08/11/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient death occurred.During a faraview procedure, a nrg transseptal needle was selected for use.It was mentioned that the physician was only going to perform pulmonary vein isolation and posterior wall isolation with farawave catheter.The patient was placed under general anesthesia.Physician started the punctures at around 6pm for the catheters and intracardiac echocardiography (ice) catheter.Another physician was as performing transthoracic ultrasound during the whole length of the procedure.The doctors placed the coronary sinus catheter and proceeded to perform the transeptal puncture using nrg and torflex.Ultrasound was performed to do the puncture and soon after, the rf was applied and the dilator was advanced.The physician motioned that there was some fluid around the heart in the ultrasound.It was also mentioned that patient experienced a cardiac arrest.Pericardiocentesis was performed but the patient started to deteriorate.Patient coded and the doctors started performing cpr, called for the respiratory therapy specialists and a cardiac surgeon, who performed a thoracotomy but finally after 30min of cpr, blood transfusion, plasma, one cardioversion, the doctors declared the patient deceased at 7:17pm.The cause of death was confirmed to be due to obstructive shock, approximately 40 minutes after the transseptal puncture.According to the physician, the transseptal puncture (tsp) was performed incorrectly while being guided by transesophageal echocardiography (tee), resulting in the complication that subsequently led to obstructive shock.The nrg transseptal needle was used during the tsp and was therefore involved in this portion of the procedure.However, as per the physician the device did not attribute the event to a malfunction or performance issue with the nrg device itself.The event was attributed to the way the transseptal puncture was performed.No farawave catheter was used.The adverse event occurred following the tsp and before the farawave portion of the procedure could be performed.Autopsy was not performed.
 
Event or Problem Description
It was reported that a patient death occurred.During a faraview procedure, a nrg transseptal needle was selected for use.It was mentioned that the physician was only going to perform pulmonary vein isolation and posterior wall isolation with farawave catheter.The patient was placed under general anesthesia.Physician started the punctures at around 6pm for the catheters and intracardiac echocardiography (ice) catheter.Another physician was as performing transthoracic ultrasound during the whole length of the procedure.The doctors placed the coronary sinus catheter and proceded to perform the transeptal puncture using nrg and torflex.Ultrasound was performed to do the puncture and soon after, the rf was applied and the dilator was advanced.The physician motioned that there was some fluid around the heart in the ultrasound.It was also mentioned that patient experienced a cardiac arrest.Pericardiocentesis was performed but the patient started to deteriorate.Patient coded and the doctors started performing cpr, called for the respiratory therapy specialists and a cardiac surgeon, who performed a thoracotomy but finally after 30min of cpr, blood transfusion, plasma, one cardioversion, the doctors declared the patient deceased at 7:17pm on (b)(6) 2026.It was further confirmed that the patient passed away due to obstructive shock, approximately 40 minutes after the transseptal puncture.According to the physician, the transseptal puncture (tsp) was performed incorrectly while being guided by transesophageal echocardiography (tee), resulting in the complication that subsequently led to obstructive shock.The nrg transseptal needle was used during the tsp and was therefore involved in this portion of the procedure.However, as per the physician the device did not attribute the event to a malfunction or performance issue with the nrg device itself.The event was attributed to the way the transseptal puncture was performed.No farawave catheter was used.The adverse event occurred following the tsp and before the farawave portion of the procedure could be performed.Autopsy was not performed.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of cardiac perforation, hemorrhage/blood loss/bleeding, cardiac tamponade, cardiac arrest and death.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: the manufacturing batch record review confirmed that the device met all material, assembly, and performance specifications.Risk review: a risk review performed for the nrg transseptal needle device confirmed that the events cardiac perforation, hemorrhage/blood loss/bleeding, cardiac tamponade, cardiac arrest and death are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use.Investigation conclusion: the no problem detected, known inherent risk of device and adverse event related to procedure cause codes were selected based on the information provided within the event description.There are several factors that may have contributed to the event such as misinterpretation of imaging information resulting in sub-optimal puncture location, incorrect location of the distal tip of the needle when delivering rf, difficult patient anatomy, existing patient condition and physician/scrub tech technique.There is no evidence of device malfunction or unintended device performance, based on the available information, a definitive cause for the event could not be established.

Brand Name
NRG Transseptal Needle
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key50600131
Report Number2124215-2026-46791
Device Sequence Number21510366
Product Code DXF
UDI-Device Identifier00685447000211
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C1
Device Catalogue NumberNRG-E-HF-71-C1
Device Lot Number0038021014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/23/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date09/30/2026
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age82 YR
Patient SexMale